Minnesota, 2015

Damaging Wind in Minnesota, May 2, 2015

May 2, 2015 · NWS FGF · 1 event in 1 county or zone

A line of high based showers and thunderstorms spread into portions of west central Minnesota during the evening of May 2. These showers and thunderstorms only produced about a tenth of an inch of rain, but they packed a punch with strong gusty winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

A line of high based showers and thunderstorms spread into portions of west central Minnesota during the evening of May 2. These showers and thunderstorms only produced about a tenth of an inch of rain, but they packed a punch with strong gusty winds. There were also several dry and wet microbursts, which produced some wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 2, 7:51 PM CST, 55 minutes earlier.

Area forecast discussion, May 2, 7:51 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
851 PM CDT SAT MAY 2 2015

.UPDATE...
ISSUED AT 855 PM CDT SAT MAY 2 2015

HAVE ISSUED A QUICK UPDATE TO INCREASE POPS IN THE
SOUTHEAST...WHERE SHOWERS AND A FEW STORMS ARE A BIT MORE
WIDESPREAD. OTHERWISE...NO MAJOR CHANGES NEEDED FOR THIS UPDATE.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 305 PM CDT SAT MAY 2 2015

FORECAST CHALLENGE CONCERNS NEAR TERM PCPN CHANCES...FIRE WEATHER
CONCERNS TOMORROW AND TEMPERATURES. MODELS IN REASONABLE AGREEMENT
THROUGH THE PERIOD AND WILL USE BLEND FOR FORECAST.

BEGINNING TO SEE SOME LTG STRIKES VCNTY DVL AREA WITH RADAR
RETURNS APPROACHING FROM THE WEST AHEAD OF BOUNDARY. MOISTURE
LOOKS TO BE THE MAIN INHIBITOR WITH THIS BAND. PRECIPITABLE H2O
VALUES BARELY OVER A HALF INCH ALONG WITH A NARROW BAND OF JUST MID
40 DEWPOINTS. MODEL SOUNDINGS INDICATING VERY DRY LAYER BLO 700 MB
SO QUESTION HOW MUCH PCPN REACHING THE GROUND. FOR THIS WILL JUST
KEEP CHC POPS GOING THIS EVENING AS THINK ANY CONVECTION WILL BE
VERY SPOTTY. THERE IS SOME WEAK CAPE AND MINOR INSTABILITY ALONG
WITH SUFFICIENT DOWNWARD CAPE SO IF ANY THING DOES GET SOMEWHAT
ORGANIZED GUSTY WINDS WILL BE THE PRIMARY THREAT. NEGATIVE SHOWALTERS
PERSIST OVERNIGHT HOWEVER LOW LEVEL JET LACKING SO CONVECTION WILL
BE PRIMARILY DIURNAL IN NATURE. COLD ADVECTION WORKS IN MAINLY AFT
MIDNIGHT HOWEVER WITH WARM DAY MINIMUMS SHOULD STILL RANGE ABOVE
AVERAGE.

LOW CONFIDENCE ON HOW LONG SHOWERS WILL LINGER OVER THE FAR SE
TOMORROW AM HOWEVER MAINTAINED SOME VERY LOW POPS. FIRE WEATHER
CONCERNS CONTINUE TOMORROW. RH VALUES WILL BE LOW HOWEVER
TEMPERATURES WILL BE COOLER AND ALL GUIDANCE KEEPING WIND SPEEDS
BLO DANGEROUS LEVELS. SEE DETAILS IN FIRE WEATHER SECTION OF THE
DISCUSSION. TEMPERATURES WILL BE MUCH CLOSER TO AVERAGE AS COOLER
AIRMASS MOVES IN.

HIGH PRESSURE MOVES IN SUNDAY NIGHT. WITH DIMINISHING WIND...DRY
AIRMASS AND COOLER COLUMN TEMPERATURES SHOULD DROP TO AROUND 40
MOST AREAS.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 305 PM CDT SAT MAY 2 2015

HIGH PRESSURE IN PLACE MONDAY FOR QUIET DAY. COOLER AIRMASS IN
PLACE THAN PAST SEVERAL DAYS BUT STILL SHOULD SEE VALUES AT OR A
BIT ABOVE AVERAGE.

E-W BOUNDARY SETS UP ACROSS THE CENTRAL PLAINS TUESDAY AS UPPER
LOW PROPAGATES INTO THE 4 CORNERS AREAS HOWEVER AT THIS POINT ANY
RELATED CONVECTION LOOKS TO STAY SOUTH OF THE FA SO KEPT FORECAST
DRY.

CONFIDENCE GROWING THAT PATTERN SHOULD TURN BOTH ACTIVE AND WET.
WITH AN H5 TROF DEEPENING INTO THE WESTERN CONUS...SITUATION SHOULD
BE SET FOR PERIOD SOUTHWESTERLY FLOW ALOFT...WITH LOW LEVEL MOISTURE
TRANSPORT...AND DEEP LAYER INSTABILITY ACROSS THE NORTHERN PLAINS
LATE WEDNESDAY. BOTH THE GFS AND ECMWF KEEP THE H5 TROF ANCHORED
BACK OF RENO WITH SUCCESSIVE H5 SHORTWAVES LIFTING THROUGH THE
NORTHERN PLAINS FRIDAY AND SATURDAY...AND A SLIGHT EASTWARD SHIFT IN
THE H5 TROF AXIS INTO FOLLOWING WEEK. THE LATE WEEK PERIOD SHOULD
TRANSITION INTO A COOLER /MORE SEASONABLY MILD/ REGIME AS OVERALL
HEIGHTS LOWER AND PREDOMINATELY NORTHERLY BLAYER FLOW IS ESTABLISHED
THU-SAT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 650 PM CDT SAT MAY 2 2015

THE MAIN AVIATION CONCERN INITIALLY IS WINDS THAT ARE GUSTING TO
40-45KT AT TIMES NEAR ANY SHOWERS. EXPECT THIS ACTIVITY TO WEAKEN
QUICKLY BY 2. WINDS WILL SHIFT TO THE NW BEHIND A COLD FRONT FROM
WEST TO EAST OVERNIGHT...AND COULD GUST TO AROUND 25KT SUNDAY.

&&

.FIRE WEATHER...
ISSUED AT 337 AM PM CDT SAT MAY 2 2015

SOUTHERLY WINDS AT 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
FOR THE BALANCE OF THE AFTERNOON. THESE WINDS ARE ACCOMPANIED BY
HUMIDITY VALUES ALREADY NEAR 15 PERCENT OVER THE NORTHERN
VALLEY...SO CRITICAL FIRE CONDITIONS HAVE BEEN ATTAINED. TURNING THE
ATTENTION TO SUNDAY...FEEL THAT HUMIDITY WILL BE 5 TO 10 PERCENT
HIGHER ON AVERAGE LARGELY ATTRIBUTED TO THE SOMEWHAT COOLER AIR MASS
THAT WILL BE IN PLACE. IT WILL BE BREEZY BUT LOOKS LIKE SUSTAINED
WINDS FROM THE NORTHWEST WILL TOP OUT AT OR AROUND 20 MPH OVER
MOST OF THE REGION...A LITTLE LESS EAST OF THE VALLEY. THEREFORE NOT
PLANNING A FIRE WEATHER WATCH FOR TOMORROW...WILL MENTION NEAR
CRITICAL CONDITIONS IN THE FIRE WEATHER PLANNING FORECAST.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

UPDATE...DK
SHORT TERM...VOELKER
LONG TERM...GUST/VOELKER
AVIATION...DK
FIRE WEATHER...WJB
Hazardous weather outlook, May 2, 5:35 AM CST, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
635 AM CDT SAT MAY 2 2015

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-031145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
635 AM CDT SAT MAY 2 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS AND DRY WEATHER WILL COMBINE TO CREATE CRITICAL
FIRE WEATHER CONDITIONS. A RED FLAG WARNING HAS BEEN ISSUED FOR
THIS AFTERNOON INTO THE EARLY EVENING. ISOLATED THUNDERSTORMS ARE
ALSO POSSIBLE IN THE LATE AFTERNOON THROUGH MID EVENING HOURS. A
COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING AND
TONIGHT...AND STORMS MAY DEVELOP ALONG AND AHEAD OF THE BOUNDARY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS IN THE WEDNESDAY THROUGH
THURSDAY TIMEFRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION POSSIBLE BUT NOT LIKELY. REPORTS OF UNEXPECTED
WILDFIRES WOULD BE APPRECIATED.

12

In the hours before

Special weather statement, May 2, 2:54 PM CST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
354 PM CDT SAT MAY 2 2015

MNZ001-004-007-NDZ008-016-026>030-038-039-054-022145-
BARNES ND-CASS ND-EASTERN WALSH COUNTY ND-GRAND FORKS ND-GRIGGS
ND-KITTSON MN-NELSON ND-PEMBINA ND-STEELE ND-TRAILL ND-WEST MARSHALL
MN-WEST POLK MN-WESTERN WALSH COUNTY ND-
354 PM CDT SAT MAY 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARSHALL...EXTREME
NORTHWESTERN POLK AND KITTSON COUNTIES IN NORTHWEST MINNESOTA...AND
EASTERN WALSH...EASTERN PEMBINA...SOUTHEASTERN NELSON AND GRAND FORKS
COUNTIES IN NORTHEAST NORTH DAKOTA...AND NORTHWESTERN TRAILL...
STEELE...GRIGGS...EXTREME NORTHWESTERN CASS AND NORTHERN BARNES
COUNTIES IN SOUTHEAST NORTH DAKOTA UNTIL 445 PM CDT...

AT 346 PM CDT...STORM SPOTTERS REPORTED THUNDERSTORMS ALONG A LINE
EXTENDING FROM PEMBINA...THROUGH GRAFTON... TO COOPERSTOWN AND
SANBORN ...MOVING TO THE EAST AT 25 MPH.

WIND GUSTS FROM 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THE STORMS WILL BE NEAR...
HALLOCK...DRAYTON AND EMERADO AROUND 355 PM CDT.
STEPHEN...OSLO AND GRAND FORKS AROUND 400 PM CDT.
SIBLEY AND BALD HILL DAM AROUND 405 PM CDT.
NORTHWOOD...HOPE AND VALLEY CITY AROUND 410 PM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE STORMS WILL BE BETWEEN...MILE
MARKERS 148 AND 193...
FOR MOTORISTS ON INTERSTATE 94...THE STORMS WILL BE BETWEEN NORTH
DAKOTA MILE MARKER 291 AND NORTH DAKOTA MILE MARKER 296...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4898 9642 4692 9792 4693 9838 4737 9844
      4898 9735
TIME...MOT...LOC 2050Z 305DEG 33KT 4888 9705 4699 9833

GUST
Special weather statement, May 2, 3:36 PM CST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
436 PM CDT SAT MAY 2 2015

MNZ001-004-005-007>009-013>015-NDZ016-027-029-030-022230-
EAST MARSHALL MN-EAST POLK MN-EASTERN WALSH COUNTY ND-GRAND FORKS
ND-KITTSON MN-NORTH BELTRAMI MN-PENNINGTON MN-RED LAKE MN-ROSEAU
MN-STEELE ND-TRAILL ND-WEST MARSHALL MN-WEST POLK MN-
436 PM CDT SAT MAY 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALSH...MARSHALL...
POLK...NORTHWESTERN BELTRAMI...NORTHERN TRAILL...NORTHERN STEELE...
SOUTHEASTERN GRAND FORKS...ROSEAU...RED LAKE...PENNINGTON AND EASTERN
KITTSON COUNTIES UNTIL 530 PM CDT...

AT 432 PM CDT...MULTIPLE REPORTS OF THUNDERSTORMS ALONG A LINE
EXTENDING FROM 16 MILES NORTH OF GREENBUSH TO 10 MILES NORTH OF
FINLEY...MOVING TO THE EAST AT 35 MPH.

WIND GUSTS 50 TO 55 MPH ARE OCCURRING WITH THESE STORMS...ALONG WITH
BLOWING DUST AND SOME LIGHTNING. LIGHTNING HAS STARTED GRASS FIRES
WITH THESE STORMS.

THE STORMS WILL BE NEAR...
ARGYLE...NORTHWOOD AND ALVARADO AROUND 440 PM CDT.
FLORIAN AND PINECREEK AROUND 445 PM CDT.
MARCH AROUND 450 PM CDT.
HATTON...GREENBUSH AND STRANDQUIST AROUND 455 PM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE STORMS WILL BE BETWEEN...MILE
MARKERS 117 AND 153...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4898 9533 4755 9574 4758 9791 4901 9640
TIME...MOT...LOC 2133Z 254DEG 32KT 4892 9609 4765 9774

KAISER
Special weather statement, May 2, 3:57 PM CST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
457 PM CDT SAT MAY 2 2015

NDZ028>030-038-039-049-022230-
BARNES ND-CASS ND-GRIGGS ND-RANSOM ND-STEELE ND-TRAILL ND-
457 PM CDT SAT MAY 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TRAILL...STEELE...
EXTREME NORTHEASTERN RANSOM...SOUTHEASTERN GRIGGS...WESTERN CASS AND
BARNES COUNTIES IN SOUTHEAST NORTH DAKOTA UNTIL 530 PM CDT...

AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF PORTLAND
TO 20 MILES SOUTH OF VALLEY CITY...MOVING TO THE EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THE STORMS.

THE STORMS WILL BE NEAR...
ORISKA AND LITTLE YELLOWSTONE AROUND 505 PM CDT.
PAGE AND FINGAL AROUND 510 PM CDT.
PORTLAND...MAYVILLE AND TOWER CITY AROUND 515 PM CDT.
LUCCA AND GALESBURG AROUND 520 PM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE STORMS WILL BE BETWEEN...MILE
MARKERS 94 AND 113...
FOR MOTORISTS ON INTERSTATE 94...THE STORMS WILL BE BETWEEN NORTH
DAKOTA MILE MARKER 299 AND NORTH DAKOTA MILE MARKER 332...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

LAT...LON 4754 9689 4661 9732 4662 9797 4664 9804
      4666 9842 4757 9788
TIME...MOT...LOC 2157Z 273DEG 32KT 4748 9758 4664 9805

DK
Special weather statement, May 2, 4:39 PM CST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
539 PM CDT SAT MAY 2 2015

MNZ002-003-029-NDZ038-039-049-053-022345-
BARNES ND-CASS ND-CLAY MN-NORMAN MN-RANSOM ND-RICHLAND ND-WILKIN MN-
539 PM CDT SAT MAY 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CLAY AND SOUTHWESTERN
NORMAN COUNTIES IN NORTHWEST MINNESOTA...AND NORTHWESTERN WILKIN
COUNTY IN WEST CENTRAL MINNESOTA...AND NORTHWESTERN RICHLAND...
NORTHERN RANSOM...CASS AND SOUTHEASTERN BARNES COUNTIES IN SOUTHEAST
NORTH DAKOTA UNTIL 645 PM CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES SOUTH OF PORTLAND
TO 8 MILES WEST OF ENDERLIN...MOVING TO THE EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THE STORMS.

THE STORMS WILL BE NEAR...
ENDERLIN...ERIE AND ALICE AROUND 545 PM CDT.
WHEATLAND...HUNTER AND EMBDEN AROUND 550 PM CDT.
CHAFFEE...AMENIA AND SHELDON AROUND 555 PM CDT.
CASSELTON AROUND 600 PM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE STORMS WILL BE BETWEEN...MILE
MARKERS 40 AND 89...
FOR MOTORISTS ON INTERSTATE 94...THE STORMS WILL BE BETWEEN NORTH
DAKOTA MILE MARKER 313 AND MINNESOTA MILE MARKER 17...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

LAT...LON 4719 9648 4652 9650 4647 9802 4722 9758
TIME...MOT...LOC 2239Z 285DEG 45KT 4721 9742 4663 9775

DK
Special weather statement, May 2, 5:48 PM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
648 PM CDT SAT MAY 2 2015

MNZ003-027-029-030-NDZ039-049-052-053-030045-
CASS ND-CLAY MN-RANSOM ND-RICHLAND ND-SARGENT ND-WEST BECKER MN-WEST
OTTER TAIL MN-WILKIN MN-
648 PM CDT SAT MAY 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BECKER AND CLAY COUNTIES
IN NORTHWEST MINNESOTA...AND WILKIN AND NORTHWESTERN OTTER TAIL
COUNTIES IN WEST CENTRAL MINNESOTA...AND RICHLAND...SARGENT...
SOUTHEASTERN RANSOM AND SOUTHEASTERN CASS COUNTIES IN SOUTHEAST NORTH
DAKOTA UNTIL 745 PM CDT...

AT 645 PM CDT...STORM SPOTTERS REPORTED THUNDERSTORMS ALONG A LINE
EXTENDING FROM GLYNDON TO 12 MILES NORTH OF WYNDMERE...MOVING TO THE
EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORMS...ALONG WITH
SMALL HAIL AND FREQUENT LIGHTNING. WINDS HAVE BEEN PRODUCING BLOWING
DIRT SEVERELY REDUCING VISIBILITIES IN OPEN COUNTRY.

THE STORMS WILL BE NEAR...
HANKINSON...WOLVERTON AND MANTADOR AROUND 655 PM CDT.
ULEN...MOORETON AND GREAT BEND AROUND 700 PM CDT.
BARNESVILLE...SONORA AND LAMARS AROUND 705 PM CDT.
WAHPETON...LAKE PARK AND BRECKENRIDGE AROUND 710 PM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE STORMS WILL BE BETWEEN...MILE
MARKERS 1 AND 51...
FOR MOTORISTS ON INTERSTATE 94...THE STORMS WILL BE BETWEEN MINNESOTA
MILE MARKER 8 AND MINNESOTA MILE MARKER 47...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4594 9801 4628 9799 4665 9718 4714 9683
      4715 9582 4653 9602 4601 9651 4601 9657
      4594 9658
TIME...MOT...LOC 2347Z 269DEG 55KT 4694 9652 4644 9711

KAISER

The radar

The Fargo/Grand Forks radar (KMVX), 210 km away, was scanning. The volume nearest the first event began at 02:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wadena

When
May 2, 8:46 PM CST
Where
Wadena County, 2.47 mi ESE of Blue Grass
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.540, -94.970

Three large jack pines were blown down across a fence. One of the trees also fell onto the roof of a house.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2015Every state in 2015This day in weather historyWarnings in Minnesota, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565042.